Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 66, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 11, 2006, 5:15 AM CDT for Maries County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2006, 5:15 AM CDT (10:15 UTC)
- Expired
- Jun 11, 2006, 11:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Maries County, MO
The radar
The St Louis radar (KLSX), 111 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.3 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2174 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 111016 FFWSGF MOC125-111615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 515 AM CDT SUN JUN 11 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... MARIES COUNTY IN CENTRAL MISSOURI. * UNTIL 1115 AM CDT. * AT 512 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED BETWEEN AN INCH AND A HALF AND TWO INCHES OF RAINFALL HAS OCCURRED JUST EAST OF VIENNA. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...BELLE...VIENNA AND VICHY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3828 9166 3806 9165 3805 9196 3828 9199 $$ LINDENBERG
2 follow-up statements
000 WGUS73 KSGF 111123 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 623 AM CDT SUN JUN 11 2006 MOC125-111615- MARIES MO- 623 AM CDT SUN JUN 11 2006 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR MARIES COUNTY UNTIL 1115 AM CDT... AT 615 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORMS WITH VERY HEAVY RAINFALL WHICH OCCURRED EARLIER OVER MARIES COUNTY HAD PUSHED SOUTH AND EAST OF THE AREA. DOPPLER RADAR ESTIMATED BETWEEN 2.5 AND 3 INCHES OF RAIN OCCURRED OVER PORTIONS OF MARIES COUNTY WITH THESE STORMS. WHILE THE FIRST BATCH OF RAINFALL HAS MOVED OUT OF THE AREA...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA LATER THIS MORNING. RUNOFF FROM EARLIER STORMS WILL LIKELY CONTINUE THROUGH THE LATE MORNING HOURS...ESPECIALLY IN AREAS NORTH OF VICHY AND EAST OF VIENNA WHERE THE HEAVIEST RAINFALL OCCURRED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN LAT...LON 3828 9166 3806 9165 3805 9196 3828 9199 $$ LINDENBERG
000 WGUS73 KSGF 111515 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1015 AM CDT SUN JUN 11 2006 MOC125-111525- MARIES MO- 1015 AM CDT SUN JUN 11 2006 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MARIES COUNTY HAS BEEN CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3828 9166 3806 9165 3805 9196 3828 9199 $$ MMT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 3:31 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 11, 3:31 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 331 AM CDT SUN JUN 11 2006 .DISCUSSION... FRONT REMAINS STATIONARY OVER NORTHERN MISSOURI WITH CONVECTION FIRING OFF OVER EAX AND LSX CWAS. AND FOR US...CELLS JUST STARTING TO SHOW UP IN OUR EXTREME NORTHERN ZONES. FORECAST CHALLENGE CONTINUES TO BE PRECIPITATION CHANCES TODAY AND TEMPERATURE FORECASTS THROUGH THE SHORT TERM. CURRENT SATELLITE IMAGERY SHOWING MCS IN NORTH CENTRAL KANSAS CONGEALING WITH THE MCS THATS OVER NORTHERN MISSOURI AT PRESENT. LIGHTNING STRIKES WITH THE KANSAS SYSTEM HAVE BEEN DYING OFF SIGNIFICANTLY OVER THE PAST HOUR OR SO AND COMPLEX HAS TAKEN ON A MORE EASTERLY MOVEMENT VS SOUTHEASTERLY AS IT HAD BEEN EARLIER THIS MORNING. CANT RULE OUT SOME SHOWER ACTIVITY THIS MORNING WITH THE SOUTHERN END OF THIS MCS...SO KEPT LOW END CHANCE POPS FOR THIS MORNING INTO THE AFTERNOON. FIRST IMPRESSION THOUGH WAS THAT ALL WE WOULD SEE WOULD BE THE MID/HIGH LEVEL DEBRIS CLOUDS THROUGH THE MORNING AND EARLY AFTERNOON. WHICH LEADS US TO TODAYS TEMPERATURE FORECAST. STILL 84 AT JOPLIN AS OF 2 AM...80 AT SPRINGFIELD. MOS GUIDANCE SHOWING HI TEMPERATURES TODAY FOR BOTH LOCATIONS IN THE UPPER 80S. MODCURVES SHOWING MAX TEMPERATURE FOR SGF IN THE UPPER 90S USING CURRENT CONDITIONS. DO BELIEVE DEBRIS FROM THE KANSAS MCS WILL INHIBIT TEMPERATURES CLIMBING SOMEWHAT. POSSIBLY EVEN A SHOWER OR TWO COULD LOWER DAYTIME TEMPERATURES SOME. BUT SINCE WE ARE STARTING OFF SO WARM...HAD TO GO WITH LOW 90S HERE AT SGF AND MID 90S FOR JLN TODAY. MODELS STILL IN DISAGREEMENT WITH THE MOVEMENT OF THIS FRONTAL SYSTEM. GFS CONTINUES TO TRY TO MOVE THE FRONT TO THE MO/AR STATE LINE WILL NAM KEEPS BOUNDARY UP OVER CENTRAL AND NORTHERN MISSOURI. WENT WITH THE SLOWER NAM SOLUTION THAT FINALLY BRINGS THE FRONT SOUTH LATE THIS AFTERNOON. MOST SHOWER/TSTM ACTIVITY SHOULD BE OFF TO OUR EAST AND SOUTHEAST THIS AFTERNOON AND EVENING...BUT NAM SHOWING SOME QPFS OVER OUR SOUTH CENTRAL AND SOUTHWESTERN ZONES AS WELL. INTRODUCED LOW END CHANCE POPS FOR THESE AREAS AS WELL FOR THIS TIMEFRAME. VERY UNSTABLE ATMOSPHERE THIS AFTERNOON ACROSS THE CWA. NAM MODEL SOUNDING SHOWING CAPES OVER 3500 J/KG WITH NO CIN THIS AFTERNOON. BOUNDARY SHOULD SERVE AS FORCING MECHANISM TO GET THUNDERSTORMS GOING TODAY AFTER 21Z. ALSO SHOULD BE SOME INTERACTION OF OUTFLOW BOUNDARIES FROM THE KANSAS MCS THAT MAY GET THUNDERSTORMS GOING A LITTLE EARLIER. WILL OUTLINE ISOLATED SEVERE THUNDERSTORMS IN THE HWO AFTER NOONTIME TODAY LASTING UNTIL MIDNIGHT. GET A LITTLE COOLING AS THE FRONT SAGS THROUGH FOR MONDAY. 850MB TEMPS DROP FROM AROUND 22-24C THIS AFTERNOON DOWN TO 18C MONDAY MORNING. SHOULD SEE A SIGNIFICANT CHANGE IN DAYTIME HIGHS MONDAY OVER TODAY. BUT ONLY BACK TO SEASONAL NORMALS OF THE LOW TO MID 80S. NAM HINTING AT A POSSIBLE MCS FORMATION OVER SOUTHEASTERN KANSAS FOR MONDAY AS AN UPPER LEVEL VORT MOVES THROUGH THE NORTHWEST FLOW. DECIDED TO INTRODUCE SLT CHANCE POPS BACK INTO THE FORECAST FOR MONDAY. MADE NO CHANGES TO FORECAST FROM TUESDAY ON. LOOK FOR TEMPERATURES TO START CREEPING BACK TO THE UPPER 80S/LOW 90S BY WEDNESDAY AS EASTERLY FLOW BECOMES MORE SOUTHERLY AND UPPER RIDGE REESTABLISHES ITSELF OVER THE AREA. GCC && .AVIATION... FOR THE JLN/SGF TERMINAL FORECASTS...HAVE KEPT CONDITIONS VFR FOR NOW. CONVECTION FIRING WELL TO THE NORTH OF BOTH TERMINAL FORECAST POINTS AND WOULD EXPECT THE BULK OF THE CONVECTION TO REMAIN THERE. HAVE KEPT CEILINGS FROM 15 KFT TO 25KFT THROUGH THE PERIOD. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH TONIGHT ALONG AND NORTH OF AN OSCEOLA TO CAMDENTON TO VICHY LINE. KS...NONE. WFO SGF
Hazardous weather outlook, Jun 11, 4:29 AM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 429 AM CDT SUN JUN 11 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-120930- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 429 AM CDT SUN JUN 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED SEVERE THUNDERSTORMS CONTAINING DAMAGING WINDS UP TO 70 MPH...GOLF BALL SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALIZED AREAS OF FLASH FLOODING. AREAS AFFECTED AND TIMING: AREAS ALONG AND NORTH OF A LINE FROM OSCEOLA TO VIENNA THIS MORNING. AREAS SOUTH OF A LINE FROM PETERSBURG TO STOCKTON TO SALEM AFTER NOON TODAY. THEN AREAS SOUTH AND EAST OF A LINE FROM AKERS TO AVA TO ANDERSON AFTER 6 PM THIS EVENING. DISCUSSION: STRONG SOUTHERLY FLOW IN THE LOW LEVELS OF THE ATMOSPHERE WILL INTERACT WITH A STALLED FRONTAL BOUNDARY ACROSS CENTRAL MISSOURI TO PRODUCE SHOWERS AND THUNDERSTORMS FROM WEST CENTRAL TO CENTRAL MISSOURI THROUGH LATE MORNING. THE COMBINATION OF HIGH MOISTURE AND INSTABILITY WILL ALLOW FOR CONTINUAL DEVELOPMENT OF SHOWERS AND THUNDERSTORMS GENERALLY ALONG AND NORTH OF A LINE FROM CHEROKEE COUNTY KANSAS TO PHELPS COUNTY MISSOURI. THE BEST POTENTIAL FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE ALONG AND NORTH OF A LINE FROM OSCEOLA TO VIENNA. WHERE A FEW STORMS COULD PRODUCE WINDS TO 70 MPH AND HAIL TO THE SIZE OF GOLF BALLS. WITH THUNDERSTORMS GENERALLY MOVING OVER THE SAME AREAS THIS MORNING...LOCALLY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE. THIS RISK WILL BE GREATEST ACROSS CENTRAL MISSOURI. THE ACTION THEN BEGINS TO SHIFT SOUTHWARD BY NOON TIME TODAY AS THE FRONT BEGINS TO MOVE SLOWLY SOUTH. THE FRONT WILL SERVE AS THE FOCUS POINT FOR THUNDERSTORM DEVELOPMENT AS IT MOVES SOUTH. THE FRONT IS FORECAST TO BE ALONG A LINE FROM ROLLA TO BOLIVAR TO PITTSBURG BY 3 PM THIS AFTERNOON. THEN THE FRONT CONTINUES TO MOVE SLOWLY SOUTH AND WILL BE ALONG A LINE FROM AKERS TO AVA TO ANDERSON AFTER 6 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON MONDAY ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI. THE POTENTIAL FOR SEVERE STORMS APPEARS TO BE LIMITED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS MORNING THROUGH 10 AM NORTH OF A LINE FROM OSCEOLA TO VIENNA. SPOTTER ACTIVATION MAY BE NEEDED AFTER NOON TODAY FOR AREAS SOUTH OF A LINE FROM PETERSBURG TO STOCKTON TO SALEM. THEN AFTER 6 PM THIS EVENING FOR AREAS SOUTH AND EAST OF A LINE FROM AKERS TO AVA TO ANDERSON. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Special weather statement, Jun 10, 11:35 PM CDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1135 PM CDT SAT JUN 10 2006 MOZ055>057-110645- BENTON-MORGAN-MILLER- INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK 1135 PM CDT SAT JUN 10 2006 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 462 UNTIL 7 AM CDT SUNDAY WHICH REPLACES A PORTION OF SEVERE THUNDERSTORM WATCH 459. THE NEW WATCH IS VALID FOR THE FOLLOWING AREAS IN MISSOURI THE NEW WATCH INCLUDES 3 COUNTIES IN CENTRAL MISSOURI BENTON MILLER MORGAN THIS INCLUDES THE CITIES OF...COLE CAMP...ELDON...LAKE OZARK... VERSAILLES AND WARSAW. WFO SGF
Special weather statement, Jun 11, 4:35 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 435 AM CDT SUN JUN 11 2006 MOZ058-111030- MARIES- 435 AM CDT SUN JUN 11 2006 ...SIGNIFICANT WEATHER ALERT FOR MARIES COUNTY UNTIL 530 AM CDT... AT 433 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VIENNA...OR 17 MILES NORTHWEST OF ROLLA... AND MOVING EAST AT 15 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LINDENBERG
Special weather statement, Jun 11, 4:47 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 447 AM CDT SUN JUN 11 2006 MOZ055>057-111000- BENTON-MORGAN-MILLER- INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK 447 AM CDT SUN JUN 11 2006 THE NATIONAL WEATHER SERVICE HAS CANCELLED SEVERE THUNDERSTORM WATCH 462 FOR THE FOLLOWING AREAS IN MISSOURI THIS CANCELS 3 COUNTIES IN CENTRAL MISSOURI BENTON MILLER MORGAN THIS INCLUDES THE CITIES OF...COLE CAMP...ELDON...LAKE OZARK... VERSAILLES AND WARSAW. WFO SGF
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:04 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 71 min |
| Jun 10, 7:20 PM CDT | Flash Flood Warning | SGF | Morgan | 6 hr |
| Jun 11, 5:43 AM CDT | Flash Flood Warning | SGF | Phelps | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.